Alert archive / Kentucky / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Louisville, KY
NWS Louisville, KY issued this red flag warning at Oct 19, 2022, 3:09 PM EDT for 10 counties in Indiana; 40 counties in Kentucky. It took effect at Oct 20, 2022, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2022, 3:09 PM EDT (19:09 UTC)
- In effect from
- Oct 20, 2022, 11:00 AM EDT
- Expired
- Oct 20, 2022, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Louisville, KY
All 50 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Logan County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Ohio County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 29 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
866 WWUS83 KLMK 191909 RFWLMK URGENT - FIRE WEATHER MESSAGE National Weather Service Louisville KY 309 PM EDT Wed Oct 19 2022 ...Red Flag Warning for Thursday... The combination of a prolonged dry period, increasing temperatures, dry relative humidities, and steady to occasionally gusty SW winds will lead to elevated fire danger on Thursday afternoon. INZ076>079-083-084-089>092-KYZ023>041-045>048-053>055-061>065- 070>077-081-200900- /O.NEW.KLMK.FW.W.0004.221020T1500Z-221021T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Butler-Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen- Barren-Monroe-Metcalfe-Adair-Cumberland- 309 PM EDT Wed Oct 19 2022 /209 PM CDT Wed Oct 19 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR SOUTHERN INDIANA AND CENTRAL KENTUCKY... The National Weather Service in Louisville has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM EDT Thursday. * AFFECTED AREA...Fire weather zones 076, 077, 078, 079, 083, 084, 089, 090, 091, and 092.Fire weather zones 023, 024, 025, 026, 027, 028, 029, 030, 031, 032, 033, 034, 035, 036, 037, 038, 039, 040, 041, 045, 046, 047, 048, 053, 054, 055, 061, 062, 063, 064, 065, 070, 071, 072, 073, 074, 075, 076, 077, and 081. * WIND...From the southwest between 10 and 15 mph, with occasional gusts between 15 and 20 mph. * HUMIDITY...Minimum relative humidities between 15 and 25 percent in the afternoon and early evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ BJS
2 follow-up statements
396 WWUS83 KLMK 200728 RFWLMK URGENT - FIRE WEATHER MESSAGE National Weather Service Louisville KY 328 AM EDT Thu Oct 20 2022 INZ076>079-083-084-089>092-KYZ023>041-045>048-053>055-061>065- 070>077-081-210000- /O.CON.KLMK.FW.W.0004.221020T1500Z-221021T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Butler-Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen- Barren-Monroe-Metcalfe-Adair-Cumberland- 328 AM EDT Thu Oct 20 2022 /228 AM CDT Thu Oct 20 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR SOUTHERN INDIANA AND CENTRAL KENTUCKY... * AFFECTED AREA...Southern Indiana and most of Central Kentucky. * WIND...Southwest between 10 and 15 mph, with occasional gusts of 20 to 25 mph. * HUMIDITY...Minimum relative humidities of 17 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ JML
783 WWUS83 KLMK 210008 RFWLMK URGENT - FIRE WEATHER MESSAGE National Weather Service Louisville KY 808 PM EDT Thu Oct 20 2022 INZ076>079-083-084-089>092-KYZ023>041-045>048-053>055-061>065- 070>077-081-210115- /O.EXP.KLMK.FW.W.0004.000000T0000Z-221021T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Butler-Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen- Barren-Monroe-Metcalfe-Adair-Cumberland- 808 PM EDT Thu Oct 20 2022 /708 PM CDT Thu Oct 20 2022/ ...RED FLAG WARNING HAS EXPIRED... Relative humidities are recovering as the sun sets, so the Red Flag Warning has been allowed to expire. $$ KDW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this red flag warning went out at Oct 19, 1:45 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 19, 1:45 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Louisville KY 145 PM EDT Wed Oct 19 2022 ...Updated Aviation Discussion... .Forecast Update... Issued at 1030 AM EDT Wed Oct 19 2022 Current satellite imagery shows clear skies throughout the forecast area with surface observations showing temperatures slowly warming into the 40s. Persistent cold air advection will limit highs today around mid 50s, but still 5-10 degrees warmer than yesterday highs. Moreover, expect gusty westerly winds between 15-20 mph in the afternoon with min RH ranging from 20 to 30 % area-wide, so fire concerns are not out of the table being temps the only restriction for a greater level of fire potential. && .Short Term...(This evening through Thursday) Issued at 310 AM EDT Wed Oct 19 2022 Early this morning, surface analysis reveals area of low pressure located to our northeast across southeast Ontario while to our west an expansive Canadian high is building southeast through the Plains region, resulting in slowly rising heights over the region. In between these two systems, a tight pressure gradient has resulted in winds staying up a bit overnight out of the west, with speeds near 10 mph. Combined with gradually clearing cloud cover over portions of southern IN and central KY associated with the surface low, temperatures have been slow to fall off so far. Current temps are in the mid 30s to lower 40s across much of the area, with the warmest temperatures being found from SE IN to the Bluegrass Region where cloud cover persists. As remaining clouds clear out though, should see temps in this area drop off quicker. Broad upper trough will remain entrenched across the eastern CONUS through the short term period, with the stacked low currently centered over the southeastern tip of Ontario expected to gradually lift northward. Mostly clear skies will prevail for today into tonight, with temperatures to warm a few more degrees this afternoon as compared to Tuesday. Highs will top out in the mid 50s with perhaps a few locations reaching into the upper 50s. Winds will remain on the breezy side through the day with sustained speeds around 10 mph and gusts to 20 mph possible. As minimum relative humidities drop into the 20-30 percent range this afternoon, fire weather may become a concern but at this time it looks like the strongest winds will be displaced from the driest air. Wednesday night will then likely be the coldest night of the period with low temperatures dipping into the upper 20s to lower 30s under optimal radiational cooling. Will hold off on issuing any new Freeze products however as we wait to see if the growing season will be ended for any areas after this morning. && .Long Term...(Thursday night through Wednesday) Issued at 305 AM EDT Wed Oct 19 2022 Expect a transition from below normal temps to well above normal by Saturday, as a wholesale pattern shift takes place. Rain chances will return late Monday and continue through the middle of next week. Eastern CONUS upper trof starts to give way to shortwave ridging on Thursday, but we'll have another very chilly start and a cool day as the thermal trof is slow to lift out. Friday is a transitional day with temps recovering to just above climo under quasi-zonal upper flow. Return flow sets up in earnest Saturday into Sunday as an upper trof digs into the Rockies and amplifies the ridging downstream. Max temps each day will push 80. Should be similarly warm on Monday, which could approach record highs in the lower 80s at SDF and LEX. Deep low does occlude over the Upper Midwest on Monday, and a warm conveyor belt will feed moisture NE from Texas into the Mid- Mississippi/Lower Ohio Valley by Monday night. Will introduce a 20% chance for showers west of I-65 on Monday afternoon, but that may be generous. Better rain chances Monday night and Tuesday as a sfc cold front approaches, with temps continuing to run above normal. Finer details remain uncertain as there is still model disagreement, so will keep POPs below 50% and thunderstorm probabilities too low to mention yet. && .Aviation...(18Z TAF Issuance) Issued at 145 PM EDT Wed Oct 19 2022 Impacts/Confidence: -High confidence on gusty westerly(southwesterly) winds today(tomorrow) Discussion...High pressure over the Mid Mississippi Valley will move eastward towards the Tennessee Valley and keep the dry weather and VFR conditions at all terminals during this cycle. The only impactful element will be gusty winds (15-20 kts) today and tomorrow afternoon, which could promote mechanical mixing. Some uneventful mid-level clouds will come in from the west tonight into tomorrow. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...ALL Short Term...JML Long Term...RAS Aviation...ALL
Hazardous weather outlook, Oct 19, 10:35 AM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1035 AM EDT Wed Oct 19 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-201445- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1035 AM EDT Wed Oct 19 2022 /935 AM CDT Wed Oct 19 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Clearing skies and calm winds will allow temperatures to fall below freezing for much of southern Indiana and central Kentucky tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. JML/RAS/ALL
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:11 PM EDT | Freeze Warning | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 19 hr |
Nearby
Red Flag Warnings in Kentucky, 2022Red Flag Warnings in Indiana, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.